Skip to Main Content

SECTIONS 8-12 PRACTICE QUESTIONS

A patient brings in a vial of cloudy insulin NPH. The pharmacist examines the medication profile, which indicates a combination use of insulin NPH and regular insulin. Which of the following accurately explains for the cloudy appearance of NPH insulin?

A. The insulin is expected to be cloudy

B. The insulin has been contaminated

C. The insulin has expired

D. The insulin has been improperly stored

E. The insulin has been mixed with regular insulin

A. The insulin is expected to be cloudy

Intermediate-acting insulin (insulin NPH) and all combination insulins should appear cloudy. Other insulins, such as rapid-acting insulins (lispro, aspart) short-acting insulin (regular), and long-acting insulin (Glargine, Detemir), should appear clear. Any insulin solution that shows discoloration, frozen, or contains particulates, should be discarded.

Which of the following statements from a patient, who is average in body size, is correct on how to inject insulin Lantus®?

A. "I should shake insulin if insulin is a suspension."

B. "I should use the abdomen as an injection site."

C. "The injection site should be at least an inch away from my belly button."

D. "The needle should be injected into the skin at a 45-degree angle."

E. "After injecting all the insulin, I should remove the needle quickly."

B. "I should use the abdomen as an injection site."

A. "I should shake insulin if insulin is a suspension." (Do not shake if insulin is a suspension, instead, roll the bottle gently between hands)

C. "The injection site should be at least an inch away from my belly button." (The injection site should be at least two inches away from the belly button)

D. "The needle should be injected into the skin at a 45-degree angle." (Inject subcutaneously by pinching a portion of the skin and fat between the thumb and index finger and insert the needle all the way in at a 90-degree angle or 45-degree angle if the patient is thin)

E. "After injecting all the insulin, I should remove the needle quickly." (Inject insulin by pushing the plunger all the way down, then remove the needle slowly)

A consulting pharmacist in a healthcare facility is asked by a nurse for advice regarding warfarin and glyburide administration for an 83-year-old ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.